Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 3:23 PM CDT for Tazewell County, Illinois. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2006, 3:23 PM CDT (20:23 UTC)
- Expired
- May 24, 2006, 4:13 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:39 PM CDT | TSTM WND GST 65 | Tremont, IL | MEASURED AT EOC |
| May 24, 3:40 PM CDT | TSTM WND DMG | Hopedale, IL | 2 LARGE TREES DOWN IN HOPEDALE PARK. BRANCHES DOWN ACROSS TOWNHALL ROAD, LARGE TREE ACROSS ROAD AT TOWNHALL AND ORNDORF, GARAGE OFF FOUNDATION ON SPARROW RD. |
| May 24, 3:42 PM CDT | TSTM WND GST 60 | 1 S Mackinaw, IL | FROM SIGNIFICANT WEATHGER OBSERVER NETWORK |
| May 24, 3:43 PM CDT | TSTM WND GST 70 | 2 E Hopedale, IL | AT IL ROUTE 122 AND BEEMACK ROAD |
| May 24, 3:44 PM CDT | TSTM WND GST 60 | Mackinaw, IL | MEASURED BY MACKINAW PD |
| May 24, 3:45 PM CDT | TSTM WND DMG | Mackinaw, IL | 5 TO 12 INCH TREE LIMBS DOWN IN MAKCINAW. SEVERAL HIGHWAY SIGNS BLOWN DOWN ON ROUTE 9 NEAR MAKCINAW. SHINGLES OFF OF A HOUSE 1 MILE EAST OF MACKINAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 242023
SVRILX
ILC179-242130-
/O.NEW.KILX.SV.W.0151.060524T2023Z-060524T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT WED MAY 24 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN CENTRAL ILLINOIS.
* UNTIL 430 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREEN VALLEY...OR ABOUT 12 MILES NORTH OF MASON CITY...AND WAS
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELAVAN...
SOUTH PEKIN...
PEKIN...
TREMONT...
HOPEDALE...
MARQUETTE HEIGHTS...
MORTON...
MACKINAW...
OTHER LOCATIONS IN THE WARNING INCLUDE...DILLON...GROVELAND...MINIER
AND POWERTON.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4051 8978 4044 8972 4033 8968 4038 8927
4058 8929 4069 8948
$$
MILLER2 follow-up statements
000
WWUS53 KILX 242053
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED MAY 24 2006
ILC179-242130-
/O.CON.KILX.SV.W.0151.000000T0000Z-060524T2130Z/
TAZEWELL-
352 PM CDT WED MAY 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN TAZEWELL COUNTY...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GROVELAND TO MACKINAW TO 6 MILES
SOUTHEAST OF MINIER...MOVING NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WASHINGTON.
MACKINAW.
MINIER.
GROVELAND.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE T PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. NORTH WINDS UP TO 5 MPH BECOMING EAST AFTER
MIDNIGHT.
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 10 TO 15 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS NEAR 70.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS NEAR 90.
LOWS 65 TO 70.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70.
$$
KSZ099-251430-
MONTGOMERY-
INCLUDING THE CITIES OF...COFFEYVILLE...INDEPENDENCE
332 PM CDT WED MAY 24 2006
DATA LOST
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
DATA LOST
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
Select WeatherWire Option :
---------------------------
1) WMO Header Database
2) PIL Header Database
3) Priority Codes
4) Terminal Configuration
5) Test Message
=>
** Starting WeatherWire Message Display **
(Press ENTER to view Options Menu)
HT...MOSTLY CLEAR. WINDY. HIGHS IN
THE MID 90S. LOWS IN THE MID 60S.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 90 TO 95. LOWS IN THE MID 60S.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 85 TO 90. LOWS 60 TO 65.
$$
KSZ091-251430-
HARPER-
INCLUDING THE CITIES OF...ANTHONY...HARPER
332 PM CDT WED MAY 24 2006
.TONIGHT...MOSTLY CLEAR. LOWS IN THE MID 60S. NORTH WINDS AROUND
5 MPH BECOMING WEST UP TO 5 MPH AFTER MIDNIGHT.
.THURSDAY...MOSTLY SUNNY. HIGHS 90 TO 95. WEST WINDS UP TO 5 MPH
BECOMING NORTHEAST AROUND 5 MPH IN THE AFTERNOON.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. EAST WINDS 5 TO 10 MPH.
.FRIDAY...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE MORNING. HIGHS 90 TO 95. SOUTH WINDS 10 TO 15 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY IN THE EVENING THEN CLEARING. LOWS
65 TO 70. SOUTH WINDS 15 TO 20 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS IN
THE MID 90S. LOWS 65 TO 70.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS NEAR 90.
LOWS 65 TO 70.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS IN THE MID 60S.
$$
KSZ098-251430-
CHAUTAUQUA-
INCLUDING THE CITY OF...SEDAN
332 PM CDT WED MAY 24 2006
.TONIGHT...PARTLY CLOUDY. A CHANCE OF THUNDERSTORMS IN THE
EVENING...THEN A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
SOME THUNDERSTORMS MAY BE SEVERE IN THE EVENING. LOWS IN THE MID
60S. SOUTHWEST WINDS 5 TO 10 MPH. CHANCE OF PRECIPITATION
30 PERCENT.
.THURSDAY...PARTLY CLOUDY IN THE MORNING THEN CLEARING. A
20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. NORTHWEST
WINDS UP TO 5 MPH.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS UP TO 5 MPH BECOMING SOUTHEAST
AFTER MIDNIGHT.
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTH WINDS 5 TO 15 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. HIGHS 90 TO 95.
LOWS NEAR 70.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS 85 TO 90.
LOWS 65 TO 70.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70.
$$
KSZ071-251430-
WOODSON-
INCLUDING THE CITY OF...YATES CENTER
332 PM CDT WED MAY 24 2006
.TONIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE EVENING. LOWS IN THE MID 60S. SOUTHWEST WINDS 5 TO 10 MPH.
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
10 MPH.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS 5 TO 10 MPH.
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 5 TO 10 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF
THUNDERSTORMS IN THE EVENING. LOWS 65 TO 70. SOUTH WINDS AROUND
10 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS NEAR
90. LOWS 65 TO 70.
.MEMORIAL DAY...PARTLY CLOUDY. HIGHS 85 TO 90.
.MONDAY NIGHT THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. LOWS 65 TO 70. HIGHS 85 TO 90.
$$
KSZ033-251430-
LINCOLN-
INCLUDING THE CITY OF...LINCOLN
332 PM CDT WED MAY 24 2006
.TONIGHT...CLEAR. LOWS NEAR 60. WEST WINDS 5 TO 10 MPH.
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
15 MPH.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS 60 TO 65. NORTH WINDS 5 TO 10 MPH BECOMING EAST AFTER
MIDNIGHT.
.FRIDAY...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE MORNING. HIGHS 90 TO 95. SOUTHEAST WINDS 5 TO 15 MPH
INCREASING TO 15 TO 20 MPH IN THE AFTERNOON.
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MID 60S. SOUTH WINDS
15 TO 20 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. WINDY. HIGHS IN
THE MID 90S. LOWS IN THE MID 60S.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS 90 TO 95. LOWS 60 TO 65.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS 60 TO 65.
$$
KSZ094-251430-
ELK-
INCLUDING THE CITY OF...HOWARD
332 PM CDT WED MAY 24 2006
.TONIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN
THE EVENING. LOWS IN THE MID 60S. SOUTHWEST WINDS UP TO 5 MPH.
.THURSDAY...PARTLY CLOUDY IN THE MORNING THEN CLEARING. HIGHS
NEAR 90. WEST WINDS AROUND 5 MPH.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS IN THE MID 60S. WEST WINDS AROUND 5 MPH BECOMING SOUTHEAST
UP TO 5 MPH AFTER MIDNIGHT.
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTH WINDS 5 TO 15 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY. LOWS NEAR 70. SOUTH WINDS 10 TO
15 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS NEAR 70.
.MEMORIAL DAY AND MONDAY NIGHT...PARTLY CLOUDY. HIGHS 85 TO 90.
LOWS 65 TO 70.
.TUESDAY THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. HIGHS NEAR 90. LOWS 65 TO 70.
$$
KSZ053-251430-
CHASE-
INCLUDING THE CITY OF...COTTONWOOD FALLS
332 PM CDT WED MAY 24 2006
.TONIGHT...MOSTLY CLEAR. LOWS 60 TO 65. NORTHWEST WINDS 5 TO
10 MPH.
.THURSDAY...MOSTLY SUNNY. HIGHS NEAR 90. NORTHWEST WINDS 5 TO
15 MPH.
.THURSDAY NIGHT...MOSTLY CLEAR IN THE EVENING...THEN PARTLY
CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.
LOWS 60 TO 65. NORTHWEST WINDS 5 TO 10 MPH BECOMING EAST AFTER
MIDNIGHT.
.FRIDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS. HIGHS NEAR 90. SOUTHEAST WINDS 5 TO 15 MPH.
.FRIDAY NIGHT...PARTLY CLOUDY. A 20 PERCENT CHANCE OF
THUNDERSTORMS IN THE EVENING. LOWS 65 TO 70. SOUTH WINDS 10 TO
15 MPH.
.SATURDAY THROUGH SUNDAY NIGHT...MOSTLY CLEAR. BREEZY. HIGHS
90 TO 95. LOWS 65 TO 70.
.MEMORIAL DAY...PARTLY CLOUDY. HIGHS NEAR 90.
.MONDAY NIGHT THROUGH WEDNESDAY...PARTLY CLOUDY WITH A 20 PERCENT
CHANCE OF THUNDERSTORMS. LOWS IN THE MID 60S. HIGHS 85 TO 90.
$$000
WWUS53 KILX 242113
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT WED MAY 24 2006
ILC179-242123-
/O.CAN.KILX.SV.W.0151.000000T0000Z-060524T2130Z/
TAZEWELL-
413 PM CDT WED MAY 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL COUNTY HAS
BEEN CANCELLED...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4055 8967 4046 8954 4033 8943 4034 8927
4058 8929 4074 8944
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 23 minutes earlier.
Area forecast discussion, May 24, 3:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED MAY 24 2006 .DISCUSSION... MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT. THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER SOUTHERN MO. AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT. LONG TERM...SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT WED MAY 24 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1107 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND INTO THIS EVENING WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HJS
In the hours before
Local storm report, May 24, 3:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 6 SE LEWISTOWN 40.34N 90.07W
05/24/2006 FULTON IL LAW ENFORCEMENT
SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
OF LEWISTOWN
&&
KELLYLocal storm report, May 24, 3:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL LEWISTOWN 40.40N 90.16W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
REPORT FROM FULTON COUNTY EMERGENCY MANAGER
0314 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.75 INCH FULTON IL TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER
0317 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
QUARTER SIZED HAIL IN ST DAVID
&&
KELLYLocal storm report, May 24, 3:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 W ST. DAVID 40.49N 90.07W
05/24/2006 E3.00 INCH FULTON IL EMERGENCY MNGR
2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 46 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 46 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 34 min |
| May 24, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
| May 24, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 50 min |
| May 24, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 46 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Shelby | 63 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| May 24, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 56 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 32 min |
| May 24, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 31 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 54 min |
| May 24, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 66 min |
| May 24, 5:13 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 32 min |
| May 24, 5:24 PM CDT | Tornado Warning | ILX | Coles, Douglas | 36 min |
| May 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 59 min |
| May 24, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 36 min |
| May 24, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 55 min |
| May 24, 5:49 PM CDT | Tornado Warning | ILX | Clark, Edgar | 41 min |
| May 24, 5:57 PM CDT | Tornado Warning | ILX | Coles, Douglas | 18 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 46 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 30 min |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 42 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.